Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Applied Retin A and doxycycline for acne, condition worse. Normal?

I am a 17 year old girl who has now been suffering with acne for a year and a half. I had perfect skin without blackheads, whiteheads or noticeable pores. Now, only a year and a half later, my face is covered with red marks, bumps, blackheads and black scar-like dots all over. I am completely desperate. I have tried everything; tea tree oil, benzoyl peroxide , a non-dairy diet, clindamycin , minocyclin, sulfur , and oral antibiotics. Right now I am on my 7th week of Retin-a Micro and doxycylin and my face is worse than ever. Is this normal? I had bad skin before the retin-a but ive never gotten acne on my cheeks or chin, and they are covered with blackheads, clogged pores and painful red bumps. Why did I begin to break out at 16 when all my friends were over their acne by then. Also, will I ever have clear skin? I am in tears right now and beg for any answers. Thank you
Asked On : Thu, 18 Oct 2012
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing in.

Acne is a hormonal disorder.YOur hormonal work up needs to be done.Resistant acne point towards some hormonal abnormality.

You can use clindoxyl cream twice daily and brevoxyl face wash.

Few treatments like cryotherapy and chemical peel can help to treat acne effectively.

Visit a qualified dermatologist who can offer you these procedures.

Hope this helps.

Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor